Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 11, NWS Birmingham, AL

December 9, 200939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Dec 9, 2009, 4:16 AM CST for 39 counties in Alabama. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 4:16 AM CST (10:16 UTC)
Expired
Dec 9, 2009, 5:00 PM CST
In force
13 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 644 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
644 m²/s²
0-3 km storm-relative helicity
840 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 091016
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 AM CST WED DEC 9 2009

...BREEZY CONDITIONS WILL CONTINUE THROUGH NOON...

ALZ011>015-017>050-091800-
/O.CAN.KBMX.LW.Y.0035.000000T0000Z-091209T1800Z/
/O.NEW.KBMX.WI.Y.0011.091209T1016Z-091209T1800Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
416 AM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE LAKE WIND
ADVISORY HAS BEEN CANCELLED. 

BREEZY CONDITIONS ARE EXPECTED THROUGH NOON. A COLD FRONT WILL
MOVE THROUGH THE STATE TODAY AND THESE WINDS ARE ANTICIPATED ON
BOTH SIDES OF THE FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH
WITH A FEW GUSTS OF 30 TO 35 MPH. THE WINDS WILL DECREASE LATE
THIS MORNING INTO THE AFTERNOON HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KBMX 091652
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 AM CST WED DEC 9 2009

...BREEZY CONDITIONS WILL CONTINUE THROUGH 5 PM...

ALZ011>015-017>050-092300-
/O.EXT.KBMX.WI.Y.0011.000000T0000Z-091209T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1052 AM CST WED DEC 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

BREEZY CONDITIONS ARE EXPECTED THROUGH NOON. A COLD FRONT WILL
MOVE THROUGH THE STATE TODAY AND THESE WINDS ARE ANTICIPATED ON
BOTH SIDES OF THE FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND
20 MPH WITH A FEW GUSTS OF 30 TO 35 MPH. THE WINDS WILL DECREASE
LATER THIS AFTERNOON FROM WEST TO EAST AS THE PRESSURE GRADIENT
RELAXES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 9, 2:17 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 9, 2:17 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST WED DEC 9 2009

.DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO QUICKLY EXIT THE AREA
THIS MORNING. BY NOON TODAY...SKIES SHOULD BEGIN TO CLEAR FROM
WEST TO EAST. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS.
WILL LEAVE THE LAKE WIND IN EFFECT FOR NOW...BUT SOME LOCATIONS
ALONG THE NORTHERN ZONES COULD APPROACH THE WIND ADVISORY
CRITERIA. WINDS WILL BE SLOWLY SUBSIDING TONIGHT AS HIGH PRESSURE
BEGINS TO MOVE IN.

AS FAR AS THE REST OF THE FORECAST...WE CONTINUE TO LOOK AT TWO
EVENTS. ONE IS THE POSSIBILITY OF WINTER PRECIP SATURDAY MORNING
AND THE OTHER IS THE COLDEST AIRMASS SO FAR THIS SEASON BY THE
MIDDLE OF NEXT WEEK. THESE TWO EVENTS HAVE MAJOR QUESTIONS MARKS
SO LET ME DISCUSS EACH OF THEM SEPARATELY.

AS PREVIOUSLY MENTIONED...HIGH PRESSURE WILL BE IN PLACE THURSDAY
AND CONTINUE THROUGH FRIDAY. HOWEVER...BY FRIDAY NIGHT A SUB-
TROPICAL JET WILL BEGIN TO PUMP IN MOISTURE OVER THE COLD
AIRMASS. AFTER LOOKING THROUGH BUFKIT AND BUFR SOUNDINGS...THERE
IS A SLIGHT POSSIBILITY THAT FROZEN PRECIP COULD FALL ACROSS SOME
PORTIONS OF THE FORECAST AREA AT LEAST FOR A FEW HOURS SATURDAY
MORNING. HOWEVER...MODELS CONTINUE TO SHOW THAT TEMPERATURES ALOFT
WILL REMAIN WARM AND SURFACE TEMPS WILL BE BARELY ABOVE FREEZING
WHICH WOULD KEEP ALL PRECIP LIQUID. MODELS HAVE BEEN CONSISTENT
IN KEEPING TEMPS ABOVE FREEZING. HOWEVER...GIVEN THAT THEY WOULD
BE VERY CLOSE TO FREEZING...THIS WARRANTS CLOSE ATTENTION OVER THE
NEXT DAY OR SO FOR THE POSSIBILITY OF A BRIEF PERIOD OF FREEZING RAIN.

AN ACTIVE PATTERN IS EXPECTED NEXT WEEK. LONG RANGE MODELS HAVE
HINTED AT THE POSSIBILITY OF THE COLDEST AIRMASS SO FAR. THE 18Z
GFS WAS SHOWING 1042 MB HIGH APPROACHING PORTIONS OF THE
SOUTHEAST. HOWEVER...THE 00Z RUN HAS NOW BACKED OFF AND HOLD OFF
MOST OF THIS COLD AIR UP NORTH.

THE GFS ENSEMBLE IS ALL OVER THE PLACE TOO DURING THIS TIME
PERIOD. ALL THE MEMBERS ARE ALL OVER THE PLACE. THIS IS ALSO
REFLECTED IN THE LARGE VARIATIONS IN THE MEXMOS FROM RUN TO RUN.
AS A RESULT...FORECAST CONFIDENCE IS LOW FOR MUCH OF NEXT WEEKS
FORECAST.

10/ARM

&&

.AVIATION...08Z TAF DISCUSSION.

ALTHOUGH THE MAIN BULK OF THE SHOWERS AND STORMS BEING TO MOVE OUT
OF CENTRAL ALABAMA...FLIGHT RESTRICTIONS STILL REMAIN. LOW
CEILINGS WILL CONTINUE TO BE A PROBLEM. SKIES WILL SLOWLY CLEAR
LATE THIS MORNING. ONE LAST LINE OF SHOWERS AND STORMS WILL
DEVELOP AHEAD OF A COLD FRONT AND COULD AFFECT ALL SITES THROUGH
THE EARLY MORNING HOURS.

EXPECT WINDS TO REMAIN GUSTY...ALTHOUGH NOT NEARLY AS STRONG AS
THEY WERE EARLIER. ALTHOUGH VFR CONDITIONS SHOULD PREVAIL BY THIS
AFTERNOON...THERE IS THE POSSIBILITY OF FOG TONIGHT DUE TO ALL THE
HEAVY RAIN THAT FELL OVER MOST OF THE TAF SITES.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  27  45  26  45 /   0  10   0  10  10
ANNISTON    62  29  47  27  47 /   0  10   0  10  10
BIRMINGHAM  62  28  47  26  49 /   0  10   0  10  10
TUSCALOOSA  58  30  47  28  46 /   0  10   0  10  10
CALERA      64  31  48  27  47 /   0  10   0  10  10
AUBURN      69  33  49  28  48 /  20  10   0  10  10
MONTGOMERY  68  35  51  29  51 /  10  10   0  10  20
TROY        71  37  50  31  51 /  20  10  10  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT THROUGH NOON FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Dec 8, 8:55 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CST TUE DEC 8 2009

ALZ011>015-017>050-091200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
855 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE WEATHER IS LIKELY THROUGH EARLY WEDNESDAY MORNING ACROSS ALL
OF CENTRAL ALABAMA. THE THREATS WILL BE DAMAGING WINDS UP TO 60
MPH...HAIL...ISOLATED TORNADOES...AND LOCALIZED FLOODING. THE CHANCE
FOR SEVERE WEATHER WILL CONTINUE THROUGH 6 AM WEDNESDAY MORNING.

A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE
OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED
WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL
ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT.

BREEZY CONDITIONS WILL EXIST THROUGH WEDNESDAY MORNING IN
ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS
WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE
BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT.

In the hours before

Local storm report, Dec 9, 2:23 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS.

0840 PM     NON-TSTM WND DMG CURRY                   33.96N 87.21W
12/08/2009                   WALKER             AL   AMATEUR RADIO

            POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
            ESTIMATED 30 TO 40 MPH.

0845 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
            HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
            DISPATCHED.

0900 PM     NON-TSTM WND DMG JASPER                  33.85N 87.27W
12/08/2009                   WALKER             AL   PUBLIC

            TREES DOWN EAST RIDGEWOOD ROAD

1001 PM     TSTM WND DMG     1 N LAKE LURLEEN STATE  33.32N 87.68W
12/08/2009                   TUSCALOOSA         AL   BROADCAST MEDIA

            SOME ROADS JUST NORTH OF LAKE LURLEEN STATE PARK ARE
            IMPASSIBLE BY FIRE TRUCKS DUE TO TREES DOWN.

1005 PM     NON-TSTM WND DMG HAMILTON                34.14N 87.98W
12/08/2009                   MARION             AL   TRAINED SPOTTER

            TREE DOWN COUNTY ROAD 42 AND SUNRISE. GRADIENT WIND
            RELATED

1005 PM     TSTM WND DMG     ECHOLA                  33.34N 87.79W
12/08/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD -
            EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA.
            POSSIBLE TORNADO

1028 PM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
12/08/2009                   JEFFERSON          AL   TRAINED SPOTTER

            TREES DOWN NEAR FOREST RD

1030 PM     TSTM WND DMG     PLEASANT GROVE          33.52N 86.41W
12/08/2009                   ST. CLAIR          AL   TRAINED SPOTTER

            POWERLINES DOWN ON 4TH ST.

1050 PM     FLASH FLOOD      HAMILTON                34.14N 87.98W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
            EAST/WEST...CR11...HWY 78...CR52 IN TWIN
            COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
            WINFIELD.

1056 PM     NON-TSTM WND DMG 3 ESE LAKE BUTTAHATCHEE 34.10N 87.66W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 278 AT COUNTY HIGHWAY 59.

1056 PM     NON-TSTM WND DMG 2 SSE HAMILTON          34.12N 87.98W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY HIGHWAY 42 NEAR SUNSET DRIVE.

1124 PM     NON-TSTM WND DMG 3 SSW GADSDEN           33.97N 86.04W
12/08/2009                   ETOWAH             AL   AMATEUR RADIO

            TREES AND DEBRIS DOWN ON SUTTON BRIDGE ROAD IN RAINBOW
            CITY.

1129 PM     FLASH FLOOD      WINFIELD                33.93N 87.80W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            BARRY ROAD FLOODED....CO ROAD 173 FLOODED

1157 PM     NON-TSTM WND DMG OHATCHEE                33.78N 86.02W
12/08/2009                   CALHOUN            AL   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN OHATCHEE. MOST LIKELY DUE TO
            GRADIENT WINDS.

1206 AM     NON-TSTM WND DMG SAKS                    33.71N 85.85W
12/09/2009                   CALHOUN            AL   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN THE SAKS AREA DUE TO STRONG
            GRADIENT WINDS.

0106 AM     TSTM WND GST     MAPLESVILLE             32.79N 86.88W
12/09/2009  M75.00 MPH       CHILTON            AL   PUBLIC

            WIND GUST OF 75 MPH NEAR MAPLESVILLE. UNKNOWN MEASURING
            EQUIPMENT.

0125 AM     FLASH FLOOD      CHILDERSBURG            33.28N 86.35W
12/09/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            STREET FLOODING REPORTED ALONG MAGNOLIA STREET IN
            CHILDERSBURG

0129 AM     FLASH FLOOD      SYLACAUGA               33.18N 86.26W
12/09/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            FLOODING ALONG BETSY ROSS LANE.

&&

GGOGGINS
Local storm report, Dec 9, 2:40 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND DMG 3 W OFELIA              33.32N 85.67W
12/09/2009                   CLAY               AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE RANDOLPH AND CLAY
            COUNTY LINE.

&&

LINHARES
Local storm report, Dec 9, 2:42 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     5 S ROSELLE             33.11N 86.05W
12/09/2009                   CLAY               AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE CLAY AND COOSA
            COUNTY LINE.

&&

LINHARES
Local storm report, Dec 9, 2:49 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     NON-TSTM WND DMG 2 NE TALLADEGA          33.46N 86.07W
12/09/2009                   TALLADEGA          AL   EMERGENCY MNGR

            LARGE TREE DOWN ON ALLEN DRIVE IN TALLADEGA CITY IN THE
            BRECON AREA.

&&

GGOGGINS
Local storm report, Dec 9, 2:57 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS.

0840 PM     NON-TSTM WND DMG CURRY                   33.96N 87.21W
12/08/2009                   WALKER             AL   AMATEUR RADIO

            POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
            ESTIMATED 30 TO 40 MPH.

0845 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
            HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
            DISPATCHED.

0900 PM     NON-TSTM WND DMG JASPER                  33.85N 87.27W
12/08/2009                   WALKER             AL   PUBLIC

            TREES DOWN EAST RIDGEWOOD ROAD

1001 PM     TSTM WND DMG     1 N LAKE LURLEEN STATE  33.32N 87.68W
12/08/2009                   TUSCALOOSA         AL   BROADCAST MEDIA

            SOME ROADS JUST NORTH OF LAKE LURLEEN STATE PARK ARE
            IMPASSIBLE BY FIRE TRUCKS DUE TO TREES DOWN.

1005 PM     NON-TSTM WND DMG HAMILTON                34.14N 87.98W
12/08/2009                   MARION             AL   TRAINED SPOTTER

            TREE DOWN COUNTY ROAD 42 AND SUNRISE. GRADIENT WIND
            RELATED

1005 PM     TSTM WND DMG     ECHOLA                  33.34N 87.79W
12/08/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD -
            EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA.
            POSSIBLE TORNADO

1028 PM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
12/08/2009                   JEFFERSON          AL   TRAINED SPOTTER

            TREES DOWN NEAR FOREST RD

1030 PM     TSTM WND DMG     PLEASANT GROVE          33.52N 86.41W
12/08/2009                   ST. CLAIR          AL   TRAINED SPOTTER

            POWERLINES DOWN ON 4TH ST.

1050 PM     FLASH FLOOD      HAMILTON                34.14N 87.98W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
            EAST/WEST...CR11...HWY 78...CR52 IN TWIN
            COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
            WINFIELD.

1056 PM     NON-TSTM WND DMG 2 SSE HAMILTON          34.12N 87.98W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY HIGHWAY 42 NEAR SUNSET DRIVE.

1056 PM     NON-TSTM WND DMG 3 ESE LAKE BUTTAHATCHEE 34.10N 87.66W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 278 AT COUNTY HIGHWAY 59.

1124 PM     NON-TSTM WND DMG 3 SSW GADSDEN           33.97N 86.04W
12/08/2009                   ETOWAH             AL   AMATEUR RADIO

            TREES AND DEBRIS DOWN ON SUTTON BRIDGE ROAD IN RAINBOW
            CITY.

1129 PM     FLASH FLOOD      WINFIELD                33.93N 87.80W
12/08/2009                   MARION             AL   EMERGENCY MNGR

            BARRY ROAD FLOODED....CO ROAD 173 FLOODED

1157 PM     NON-TSTM WND DMG OHATCHEE                33.78N 86.02W
12/08/2009                   CALHOUN            AL   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN OHATCHEE. MOST LIKELY DUE TO
            GRADIENT WINDS.

1205 AM     NON-TSTM WND DMG CEDAR BLUFF             34.22N 85.60W
12/09/2009                   CHEROKEE           AL   EMERGENCY MNGR

            TREES DOWN WITH POWER OUTAGES IN CEDAR BLUFF.

1206 AM     NON-TSTM WND DMG SAKS                    33.71N 85.85W
12/09/2009                   CALHOUN            AL   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN THE SAKS AREA DUE TO STRONG
            GRADIENT WINDS.

1210 AM     NON-TSTM WND DMG 3 W OFELIA              33.32N 85.67W
12/09/2009                   CLAY               AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE RANDOLPH AND CLAY
            COUNTY LINE.

1228 AM     NON-TSTM WND DMG 2 NE TALLADEGA          33.46N 86.07W
12/09/2009                   TALLADEGA          AL   EMERGENCY MNGR

            LARGE TREE DOWN ON ALLEN DRIVE IN TALLADEGA CITY IN THE
            BRECON AREA.

0106 AM     TSTM WND GST     MAPLESVILLE             32.79N 86.88W
12/09/2009  M75.00 MPH       CHILTON            AL   PUBLIC

            WIND GUST OF 75 MPH NEAR MAPLESVILLE. UNKNOWN MEASURING
            EQUIPMENT.

0125 AM     FLASH FLOOD      CHILDERSBURG            33.28N 86.35W
12/09/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            STREET FLOODING REPORTED ALONG MAGNOLIA STREET IN
            CHILDERSBURG

0129 AM     FLASH FLOOD      SYLACAUGA               33.18N 86.26W
12/09/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            FLOODING ALONG BETSY ROSS LANE.

0130 AM     TSTM WND DMG     5 S ROSELLE             33.11N 86.05W
12/09/2009                   CLAY               AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE CLAY AND COOSA
            COUNTY LINE.

&&

LINHARES
Special weather statement, Dec 9, 4:10 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 AM CST WED DEC 9 2009

ALZ050-091045-
BARBOUR-
410 AM CST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 445 AM CST...

AT 408 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 6 MILES SOUTHEAST OF
CLIO...MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. SOME LOCALIZED FLOODING MAY
OCCUR OVER THE NEXT 30 MINUTES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLUE SPRINGS STATE PARK.
  TEXASVILLE.
  RICHARDS CROSSROADS.
  EUFAULA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:05 PM CSTFlash Flood WarningBMXLamar9 hr
Dec 8, 7:56 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter49 min
Dec 8, 7:58 PM CSTAreal Flood AdvisoryBMXFayette3 hr
Dec 8, 8:56 PM CSTFlash Flood WarningBMXFayette, Marion, Walker, Winston6 hr
Dec 8, 9:19 PM CSTTornado WarningBMXPickens41 min
Dec 8, 9:44 PM CSTTornado WarningBMXPickens, Tuscaloosa46 min
Dec 8, 9:51 PM CSTTornado WarningBMXPickens24 min
Dec 8, 10:08 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa37 min
Dec 8, 10:22 PM CSTSevere Thunderstorm WarningBMXJefferson, Walker33 min
Dec 8, 10:37 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Dec 8, 11:14 PM CSTTornado WarningBMXBlount, Etowah, St. Clair22 min
Dec 8, 11:18 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion42 min
Dec 8, 11:29 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter61 min
Dec 9, 12:05 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Sumter, Tuscaloosa40 min
Dec 9, 12:09 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair51 min
Dec 9, 12:23 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more52 min
Dec 9, 12:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more3 hr
Dec 9, 1:05 AM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega40 min
Dec 9, 1:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore49 min
Dec 9, 1:30 AM CSTFlash Flood WarningBMXClay, Talladega90 min
Dec 9, 1:37 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph38 min
Dec 9, 2:01 AM CSTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa44 min
Dec 9, 6:41 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter51 hr
Dec 9, 8:53 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Dec 9, 9:38 AM CSTAreal Flood WarningBMXLamar24 hr

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.